Alert archive / Nevada / Winter Storm Warnings in 2011
Winter Storm Warning 5, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at May 29, 2011, 6:40 AM PDT for White Pine County, Nevada. It was in force for 16 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 6:40 AM PDT (13:40 UTC)
- Expired
- May 29, 2011, 10:39 PM PDT
- In force
- 16 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:12 AM PDT | HEAVY SNOW 6.5 | Mcgill, NV | MCGILL CO-OP OBSERVER -- 6270 AMSL |
| May 29, 11:35 AM PDT | HEAVY SNOW 6.8 | Ely, NV | ELY SNOW OBSERVER -- 6500 AMSL |
| May 29, 4:35 PM PDT | HEAVY SNOW 12 | 5 W Great Basin Nationa, NV | WHEELER PEAK SNOTEL -- 10147 FT AMSL |
| May 29, 4:35 PM PDT | HEAVY SNOW 17 | 10 Ese Mcgill, NV | BERRY CREEK SNOTEL -- 9100 FT AMSL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 1.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WWUS45 KLKN 291340 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 640 AM PDT SUN MAY 29 2011 ...LATE SPRING MOUNTAIN SNOW WILL CONTINUE THROUGH TONIGHT... .AN UNSEASONABLY COLD PACIFIC STORM WILL IMPACT NORTHERN NEVADA TODAY THROUGH MONDAY MORNING. NUMEROUS SNOW SHOWERS...SOME BRIEFLY HEAVIER...WILL CONTINUE THROUGH THE DAY TODAY. THE HEAVIEST SNOW IS EXPECTED ACROSS PORTIONS OF WHITE PINE COUNTY DURING THE DAY...BEFORE SHIFTING TO THE MOUNTAINS OF ELKO COUNTY TONIGHT AS THE UPPER LEVEL DISTURBANCE PASSES OVERHEAD. SNOW SHOWERS WILL TAPER OFF EARLY MONDAY AS THE AREA OF LOW PRESSURE MOVES OFF TO THE NORTHEAST. NVZ035-300145- /O.UPG.KLKN.WW.Y.0013.000000T0000Z-110530T0600Z/ /O.NEW.KLKN.WS.W.0005.110529T1340Z-110530T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 640 AM PDT SUN MAY 29 2011 ...WINTER STORM WARNING FOR HEAVY SNOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 4 TO 8 INCHES BELOW 7000 FEET WITH LOCALLY HIGHER AMOUNTS POSSIBLE...THE SCHELL CREEK MOUNTAINS AND GREAT BASIN NATIONAL PARK COULD RECEIVE OVER A FOOT OF NEW SNOW. * ELEVATION: ALL ELEVATIONS IN WHITE PINE COUNTY. * TIMING: SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE DAY...BEFORE TAPERING OFF LATE SUNDAY NIGHT. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD CONDITIONS OVER THE HIGHER PASSES OF US HIGHWAYS 50 AND 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NVZ034-300145- /O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 640 AM PDT SUN MAY 29 2011 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SNOW ACCUMULATIONS: 2 TO 4 INCHES BELOW 7000 FEET...WITH 6 TO 9 INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ACROSS THE HIGHEST PEAKS. * ELEVATION: * TIMING: A BRIEF LULL IN THE SNOW WILL OCCUR THIS MORNING... BEFORE INCREASING IN INTENSITY ONCE AGAIN DURING THE AFTERNOON...WITH THE HEAVIEST SNOW EXPECTED TONIGHT. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS: OUTDOOR RECREATIONALISTS CAMPING THIS WEEKEND SHOULD PREPARE FOR MOUNTAIN SNOW AND BELOW FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NVZ031-300145- /O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WILDHORSE...H D SUMMIT 640 AM PDT SUN MAY 29 2011 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY ABOVE 6000 FEET... A WINTER WEATHER ADVISORY FOR SNOW ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 7000 FEET WITH LOCALLY HIGHER AMOUNTS POSSIBLE...SOME PEAKS WILL GET UP TO A FOOT OF NEW SNOW. * ELEVATION: ABOVE 6000 FEET. * TIMING: SNOW WILL MIX WITH RAIN BELOW 6500 FEET TODAY... BEFORE CHANGING BACK OVER TO ALL SNOW BY EVENING. THE HEAVIEST ACCUMULATIONS ARE EXPECTED TO OCCUR TONIGHT. * LOCATIONS INCLUDE: WILDHORSE...H D SUMMIT * WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD CONDITIONS OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
038 WWUS45 KLKN 292202 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT SUN MAY 29 2011 ...A STRONG PACIFIC SYSTEM WILL CONTINUE TO DELIVER WINTRY WEATHER TONIGHT FOR PORTIONS OF NORTHERN AND CENTRAL NEVADA... .AN UNSEASONABLY COLD PACIFIC STORM HAS MOVED INTO THE GREAT BASIN... PRODUCING A BATCH OF UNSETTLED WEATHER...AND WILL CONTINUE TO IMPACT NEVADA TONIGHT THROUGH MONDAY MORNING. MORE SNOW EXPECTED. SNOW SHOWERS WILL TAPER OFF EARLY MONDAY AS THE AREA OF LOW PRESSURE MOVES OFF TO THE EAST. NVZ035-300600- /O.CON.KLKN.WS.W.0005.000000T0000Z-110530T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 302 PM PDT SUN MAY 29 2011 ...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 8 INCHES BELOW 7000 FEET WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING: SNOW WILL CONTINUE THROUGH THE EVEING...BEFORE TAPERING OFF LATE SUNDAY NIGHT. * LOCATIONS INCLUDE: ELY...RUTH...LUND...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD CONDITIONS ALONG US HIGHWAYS 50...93 AND 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NVZ034-301015- /O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 302 PM PDT SUN MAY 29 2011 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 7000 FEET...WITH 6 TO 9 INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ACROSS THE HIGHEST PEAKS. * TIMING:THE HEAVIEST SNOW EXPECTED TONIGHT. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS: OUTDOOR RECREATIONALISTS CAMPING THIS WEEKEND SHOULD PREPARE FOR MOUNTAIN SNOW AND BELOW FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NVZ031-301015- /O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WILDHORSE...H D SUMMIT 302 PM PDT SUN MAY 29 2011 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY ABOVE 6000 FEET... A WINTER WEATHER ADVISORY FOR SNOW ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 6000 FEET WITH LOCALLY HIGHER AMOUNTS POSSIBLE...SOME PEAKS WILL GET UP TO A FOOT OF NEW SNOW. * ELEVATION: ABOVE 6000 FEET. * TIMING: THE HEAVIEST ACCUMULATIONS ARE EXPECTED TO OCCUR TONIGHT AND WILL TAPER OFF EARLY MONDAY. * LOCATIONS INCLUDE: WILDHORSE...JARBIDGE WILDERNESS AREA...H D SUMMIT * WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD CONDITIONS OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SZATANEK
143 WWUS45 KLKN 300255 CCA WSWLKN URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 753 PM PDT SUN MAY 29 2011 ...A STRONG PACIFIC SYSTEM WILL CONTINUE TO DELIVER WINTRY WEATHER TONIGHT FOR PORTIONS OF NORTHERN AND CENTRAL NEVADA... .AN UNSEASONABLY COLD PACIFIC STORM HAS MOVED INTO THE GREAT BASIN... PRODUCING A BATCH OF UNSETTLED WEATHER...AND WILL CONTINUE TO IMPACT NEVADA TONIGHT THROUGH MONDAY MORNING. MORE SNOW EXPECTED. SNOW SHOWERS WILL TAPER OFF EARLY MONDAY AS THE AREA OF LOW PRESSURE MOVES OFF TO THE EAST. NVZ035-300600- /O.COR.KLKN.WS.W.0005.000000T0000Z-110530T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 753 PM PDT SUN MAY 29 2011 ...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 8 INCHES BELOW 7000 FEET WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING: SNOW WILL CONTINUE THROUGH THE EVENING...BEFORE TAPERING OFF LATE SUNDAY NIGHT. * LOCATIONS INCLUDE: ELY...RUTH...LUND...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD CONDITIONS ALONG US HIGHWAYS 50...93 AND 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NVZ034-301200- /O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 753 PM PDT SUN MAY 29 2011 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 7000 FEET...WITH 6 TO 9 INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ACROSS THE HIGHEST PEAKS. * TIMING:THE HEAVIEST SNOW EXPECTED TONIGHT. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS: OUTDOOR RECREATIONALISTS CAMPING THIS WEEKEND SHOULD PREPARE FOR MOUNTAIN SNOW AND BELOW FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NVZ031-301200- /O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WILDHORSE...H D SUMMIT 753 PM PDT SUN MAY 29 2011 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY ABOVE 6000 FEET... A WINTER WEATHER ADVISORY FOR SNOW ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 6000 FEET WITH LOCALLY HIGHER AMOUNTS POSSIBLE...SOME PEAKS WILL GET UP TO A FOOT OF NEW SNOW. * ELEVATION: ABOVE 6000 FEET. * TIMING: THE HEAVIEST ACCUMULATIONS ARE EXPECTED TO OCCUR TONIGHT AND WILL TAPER OFF EARLY MONDAY. * LOCATIONS INCLUDE: WILDHORSE...JARBIDGE WILDERNESS AREA...H D SUMMIT * WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD CONDITIONS OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
472 WWUS45 KLKN 300539 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1039 PM PDT SUN MAY 29 2011 ...A STRONG PACIFIC SYSTEM WILL CONTINUE TO DELIVER WINTRY WEATHER TONIGHT FOR PORTIONS OF NORTHERN NEVADA TONIGHT... .AN UNSEASONABLY COLD PACIFIC STORM HAS MOVED INTO THE GREAT BASIN...PRODUCING A BATCH OF UNSETTLED WEATHER...AND WILL CONTINUE TO IMPACT NEVADA TONIGHT THROUGH MONDAY MORNING. MORE SNOW EXPECTED. SNOW SHOWERS WILL TAPER OFF EARLY MONDAY AS THE AREA OF LOW PRESSURE MOVES OFF TO THE EAST. NVZ035-300645- /O.CAN.KLKN.WS.W.0005.000000T0000Z-110530T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 1039 PM PDT SUN MAY 29 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING. ACCUMULATING SNOW HAS ENDED ACROSS THE AREA...WITH SCATTERED LIGHT SNOW SHOWERS EXPECTED TO LINGER THROUGH THE NIGHT. $$ NVZ034-301200- /O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 1039 PM PDT SUN MAY 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 7000 FEET...WITH 6 TO 9 INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ACROSS THE HIGHEST PEAKS. * TIMING: SNOW SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT...BEFORE DIMINISHING BY EARLY MONDAY MORNING. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS: OUTDOOR RECREATIONALISTS CAMPING THIS WEEKEND SHOULD PREPARE FOR MOUNTAIN SNOW AND BELOW FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NVZ031-301200- /O.CON.KLKN.WW.Y.0013.000000T0000Z-110530T1200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WILDHORSE...H D SUMMIT 1039 PM PDT SUN MAY 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES BELOW 6000 FEET WITH LOCALLY HIGHER AMOUNTS POSSIBLE...SOME PEAKS WILL GET UP TO A FOOT OF NEW SNOW. * ELEVATION: ABOVE 6000 FEET. * TIMING: THE HEAVIEST ACCUMULATIONS ARE EXPECTED TO OCCUR TONIGHT AND WILL TAPER OFF EARLY MONDAY. * LOCATIONS INCLUDE: WILDHORSE...JARBIDGE WILDERNESS AREA...H D SUMMIT * WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS: THIS STORM WILL BE EXTREMELY ELEVATION DEPENDENT... MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING ROAD CONDITIONS OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at May 29, 3:24 AM PDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 29, 3:24 AM PDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 324 AM PDT SUN MAY 29 2011 .SYNOPSIS...CONTINUED UNSETTLED WEATHER TODAY AS THE UNSEASONABLY COLD AREA OF LOW PRESSURE MOVES ACROSS CENTRAL NEVADA TODAY. EXPECT WIDESPREAD MOUNTAIN SNOW SHOWERS AND VALLEY RAIN...WITH A FEW ISOLATED THUNDERSTORMS. IMPROVING WEATHER ON MEMORIAL DAY AS THE AREA OF LOW PRESSURE PULLS OUT OF THE AREA. WARM AND BREEZY WEATHER TO RETURN BY MID-WEEK...BEFORE COOLER CONDITIONS RETURN ONCE AGAIN LATER IN THE WEEK. && .SHORT TERM...TODAY THROUGH TUESDAY. COMPLICATED FORECAST TODAY AS UPPER LEVEL 500MB CIRCULATION CURRENTLY LOCATED OVER NORTHERN CALI...MOVES INTO CENTRAL NEVADA. TRYING TO PINPOINT THE HEAVIEST AREAS OF PRECIP CONTINUES TO BE AN ISSUE...AS THE FGEN FORCING BAND ASSOCIATED WITH THE ELONGATED SURFACE LOW OVER EASTERN NV AND UTAH SLOWLY DRIFTS EAST THIS MORNING. ADDITIONAL FORCING ASSOCIATED WITH THE 4 STANDARD DEVIATION ANOMALOUS 500MB LOW WILL CREATE A SECONDARY QPF MAX OVER LANDER COUNTY. THE HEAVIEST SNOWFALL ACCUMULATIONS WILL CONTINUE TO OCCUR ACROSS WHITE PINE COUNTY TODAY...AS THE 700MB CONVERGENCE DOESN'T WEAKEN TILL THIS AFTERNOON. HAVE REALLY BUMPED UP THE SNOWFALL AT GREAT BASIN NATIONAL PARK...WHO IS HAVING A "HISTORICAL" LATE MAY SNOW EVENT...AND ACROSS THE SCHELL CREEK RANGE. FEELING A FOOT PLUS WILL BE POSSIBLE ABOVE 7500 FEET. IN ADDITION TO SNOWFALL RECORDS FALLING TODAY...LOW MAX TEMPS WILL ALSO BE REACHED AT SOME CLIMO SITES...WITH HIGHS ONLY EXPECTED TO REACH THE MID TO UPPER 40S. THIS IS SIGNIFICANT CONSIDERING HIGH TEMPS WILL RUN A GOOD 25 TO 30 DEGREES BELOW NORMAL. TONIGHT THE 500MB TROUGH AXIS WILL SHIFT TO OUR EAST...ALLOWING FOR WRAP-AROUND PRECIP TO CONTINUE ACROSS THE NORTHEASTERN CWA. MODELS HAVE DRAMATICALLY BACKED OFF ON THE AMOUNT OF QPF EXPECTED TONIGHT...BUT FEEL GOOD NW UPSLOPE SNOW COULD STILL DEVELOP ACROSS THE RUBIES AND JARBIDGE MOUNTAINS. HAVE CONTINUED THE WWA DUE TO THIS THREAT AND TEMPS COLD ENOUGH TO SUPPORT SNOW DOWN TO 6000FT...BUT CONFIDENCE HAS DECREASED. MONDAY...MID-LEVEL LOW MOVES OFF INTO MONTANA WITH WEAK SHORTWAVE RIDGING BUILDING INTO NEVADA. SHOWERS WILL LINGER ACROSS ELKO COUNTY...BUT IT WILL BE DRY FOR THE REMAINDER OF THE CWA ON MONDAY...WITH TEMPS REBOUNDING BACK INTO THE 60S. MUCH WARMER ON TUESDAY ACROSS EASTERN NV AS HIGHS JUMP BACK INTO THE LOW 70S...BUT WINDS WILL BE STRONG OUT OF THE SOUTH WITH ADVISORIES POSSIBLE NEEDED. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. LARGE UPPER LOW WILL CONTINUE TO WOBBLE TO THE WEST OF THE FORECAST AREA. PER THE LATEST MODEL GUIDANCE...THE CENTER OF THE LOW IS BEING SHOWN AS JUST OFF THE COAST OF CALIFORNIA. CURRENT MODEL SUITE PUSHES THIS UPPER SYSTEM INLAND...BUT MODELS ARE HAVING A DIFFICULT TIME RESOLVING THE EASTWARD PUSH OF THE SYSTEM. THE EUROPEAN CONTINUES ITS TREND FROM YESTERDAY BY PUSHING THE STORM SYSTEM MORE INLAND THAN THE GFS/CANADIAN PAIR. MAIN STORY WILL BE SOME STRONG WINDS...ESPECIALLY OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. GFS 90 AGL WINDS ARE COMING IN AT 40 TO 45 KNOTS...STRONGEST OVER WHITE PINE COUNTY. WILL CONTINUE TO MONITOR THE NEED FOR A WIND ADVISORY FOR THE WEDNESDAY TIME FRAME. AFTERNOON HIGHS WERE DIFFICULT DUE TO UNCERTAINTY OF THE MODELS...THE EC BEING THAT FASTEST RUN BRINGS A COLD FRONT ACROSS DURING THE LATE AFTERNOON HOURS...WHEREAS THE GFS KEEPS THE FRONT AT BAY UNTIL EARLY THURSDAY MORNING. THIS WILL NEED TO GET RESOLVED IN THE NEXT SEVERAL DAYS. BY THURSDAY EXPECTING TO SEE A COOL DOWN AS ALL MODELS ARE SHOWING 700 MB TEMPERATURES OF -1 TO -6C. WINDS WILL CONTINUE TO BE STRONG...ALTHOUGH IT DOES NOT LOOK AS STRONG AS WEDNESDAY. BY FRIDAY AND THE WEEKEND SOLUTIONS ARE AGAIN HAVING TROUBLE RESOLVING THE DETAILS AND DID NOT CHANGE INHERITED GRIDS TOO MUCH. && .AVIATION...VFR CONDITIONS ANTICIPATED THROUGHOUT THE DAY AT KTPH....WITH STRONG WINDS NW20-30G45KT DEVELOPING AFTER 19Z. INTERMITTENT PERIODS OF MVFR/IFR WILL OCCUR AT KWMC WITH PASSING SHOWERS. KELY AND KEKO EXPECTED TO BE AFFECTED BY MVFR/IFR DUE TO -SHSN/RA THROUGH THE MORNING AND AFTERNOON WITH INTERMITTENT VFR. ISOLD TS POSSIBLE BUT CONFIDENCE IS LESS THAN 10% OF OCCURRENCE OVER ANY SITE...THEREFORE NOT MENTIONED. WINDS AT THREE REMAINING TAF SITES WILL BE NW10-20G30KT THROUGH 03Z. && .FIRE WEATHER...A PACIFIC SYSTEM WILL BRING A MIX OF RAIN AND SNOW TO THE REGION TODAY ALONG WITH ISOLATED THUNDERSTORMS. THE HEAVIEST PRECIP AMOUNTS WILL BE CONFINED TO ZONE 455 WITH .5-.75" OF PRECIP EXPECTED. WINDS WILL BECOME STRONG THIS AFTERNOON IN ZONE 457 OUT OF THE NORTHWEST...BEFORE SUBSIDING AFTER MIDNIGHT TONIGHT. THE HEAVIEST MOUNTAIN SNOW WILL SHIFT TO ZONES 469/470 TONIGHT...BEFORE THE STORM TAPERS OFF ON MEMORIAL DAY. WARMER AND DRIER CONDITIONS WILL TEMPORALLY RETURN TO THE REGION MIDWEEK AS A RIDGE OF HIGH PRESSURE MOVES INTO THE EASTERN GREAT BASIN/FOUR CORNERS REGION. WINDS WILL BE BREEZY TO STRONG TUESDAY THROUGH WEDNESDAY DUE TO A SECOND PACIFIC SYSTEM THAT WILL BE BREWING OFF THE PACIFI COAST. THE CLIMATE PREDICTION CENTER CONTINUES TO PROJECT BELOW NORMAL TEMPERATURES FOR THE LKN CWA DAYS 6 TO 10. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM PDT MONDAY ABOVE 6000 FEET FOR NORTHERN ELKO COUNTY. WINTER WEATHER ADVISORY UNTIL 11 PM PDT THIS EVENING ABOVE 6500 FEET FOR WHITE PINE COUNTY. WINTER WEATHER ADVISORY UNTIL 5 AM PDT MONDAY FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE. WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY. && 95/86/86/95
Hazardous weather outlook, May 29, 2:36 AM PDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 236 AM PDT SUN MAY 29 2011 NVZ030>037-300945- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 236 AM PDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY. THE CENTER OF THE PACIFIC STORM THAT HAS BEEN IMPACTING THE REGION WILL PASS OVER THE CENTRAL NEVADA TODAY...BRINGING WIDESPREAD MOUNTAIN SNOW SHOWERS AND VALLEY RAIN SHOWERS...IN ADDITION TO GUSTY WINDS AND A FEW ISOLATED LIGHTNING STRIKES. THE HEAVIEST SNOWFALL ACCUMULATIONS ARE EXPECTED ABOVE 7000 FEET...ESPECIALLY ACROSS WHITE PINE COUNTY. THE FOCUS OF THE HEAVIER SNOW IS EXPECTED TO SHIFT TO ELKO COUNTY TONIGHT. MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING OVER THE HIGHER PASSES OF CENTRAL AND NORTHERN NEVADA THIS WEEKEND...AS ROADS CAN RAPIDLY DETERIORATE WITH SMALL GAINS IN ELEVATIONS. THERE ARE CURRENTLY WINTER WEATHER ADVISORIES IN EFFECT ACROSS THE HIGHER TERRAIN OF CENTRAL AND NORTHERN NEVADA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY. A PROLONGED PERIOD OF STRONG WINDS COULD BE POSSIBLE ONCE AGAIN BY TUESDAY AND LASTING INTO WEDNESDAY ACROSS EASTERN NEVADA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN WHITE PINE AND EASTERN ELKO COUNTY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-300945- NORTHERN NYE COUNTY- 236 AM PDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEVADA. .DAY ONE...TODAY. AS THE LOW PRESSURE SYSTEM MOVES DEEPER INTO NEVADA...EXPECTING VALLEY RAINS AND MOUNTAIN SNOWS TO PUSH INTO PORTIONS OF NORTHERN NYE COUNTY TODAY. ISOLATED THUNDERSTORMS ARE ALSO A POSSIBILITY FOR THE AFTERNOON HOURS. WINDS WILL INCREASE ONCE AGAIN THIS AFTERNOON OUT OF THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY. A PROLONGED PERIOD OF STRONG WINDS COULD BE POSSIBLE ONCE AGAIN BY TUESDAY AND LASTING INTO WEDNESDAY. THE STRONG WINDS ARE EXPECTED TO BLOW OUT OF THE SOUTH THIS GO AROUND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:20 AM PDT | Wind Advisory | LKN | 20 hr |
Nearby
Winter Storm Warnings in Nevada, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.